Question 18 A patient is taking gabapentin (Neurontin) for spasticity associated with multiple sclerosis. Which of the following should be the priority for monitoring?
A) Hepatic function
B) Cardiac function
C) Respiratory function
D) Renal function
Question 19 Following an assessment by her primary care provider, a 70-year-old resident of an assisted living facility has begun taking daily oral doses of levothyroxine. Which of the following assessment findings should prompt the nurse to withhold a scheduled dose of levothyroxine?
A) The resident has not eaten breakfast because of a recent loss of appetite
B) The resident’s apical heart rate is 112 beats/minute with a regular rhythm
C) The resident had a fall during the night while transferring from her bed to her bathroom
D) The resident received her annual influenza vaccination the previous day
Question 20 To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse should
A) administer calcium supplements
B) position the patient in the side-lying position
C) administer carbohydrates
D) monitor for nausea and vomiting
Question 21 A 34-year-old male patient is prescribed methimazole (MMI). The nurse will advise him to report which of the following immediately?
B) Intolerance to cold
C) Loss of appetite
D) Epigastric distress
Question 22 A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient’s
A) blood pressure
B) potassium level
C) use of alcohol
D) use of salt in his diet